Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 4, NWS Detroit, MI

September 4, 2022Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Sep 4, 2022, 3:55 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Sep 4, 2022, 4:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2022, 3:55 AM EDT (07:55 UTC)
In effect from
Sep 4, 2022, 4:00 AM EDT
Expired
Sep 4, 2022, 10:00 PM EDT
In force
18 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2022-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2022-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WHUS43 KDTX 040755
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
355 AM EDT Sun Sep 4 2022

MIZ049-055-063-050200-
/O.NEW.KDTX.BH.S.0004.220904T0800Z-220905T0200Z/
Huron-Sanilac-St. Clair-
355 AM EDT Sun Sep 4 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...High wave action and dangerous swimming conditions 
  expected.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 11:48 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 3, 11:48 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1148 PM EDT Sat Sep 3 2022

.AVIATION...

Shallow post frontal cold air advection into an overall moist ambient
environment has been resulting in the development of low end MVFR
and IFR status. These low clouds are expected to continue to expand
during the overnight and into the morning hours on Sunday due to
both boundary layer cooling and an added moist flux off Lake Huron
under northeast flow. Daytime heating on Sunday will support some
degree of improvement in ceiling heights during the course of the day
as the inversion lifts.

For DTW...A light northeast gradient will persist through the TAF
period. Observational analysis combined with the latest hi res
guidance suggest the low clouds may hold off on reaching metro
until 11 or 12Z.

DTW THRESHOLD PROBABILITIES...

* High for ceilings below 5000 feet Sunday.

&&

.PREV DISCUSSION...
Issued at 814 PM EDT Sat Sep 3 2022

UPDATE...

As of 8 PM, the cold front extended just south of the I-69
corridor. The extensive convection that affected the Tri Cities
region earlier has exhausted the instability across the north. Radar
trends suggest areas of rain will continue a slow diminishing trend
in the Tri Cities. Wile the southward advancing cold front may touch
off a shower, the 00 DTX sounding was capped. The recent SPC meso
analysis shows a pool of instability between Lansing and Grand
Rapids. This region is now experiencing a cluster of near stationary
showers/thunderstorms. With the loss of daytime heating and the
shallow cool air overspread the rest of the area from the advancing
cold front, the deeper convection ongoing to the west of Lansing is
not expected to make inroads into Se Mi. The shallow post frontal
cold air into the moist low levels will result in extensive stratus
development overnight and possibly some areas of drizzle. A forecast
update was issued simply to account for latest precip trends.

PREV DISCUSSION...
Issued at 348 PM EDT Sat Sep 3 2022

DISCUSSION...

Hot and muggy across most of SE MI this afternoon as temperatures
have risen into the mid/upper 80s with dewpoints in the mid 60s. A
cold front is currently draped across the state from about Tawas to
Ludington will drop south through lower MI this evening before
stalling over northern Ohio tonight. There is a good coverage of CIN
across most of southern MI with a 850-700mb warm layer capping the
area as evident by the unimpressive cu field on visible satellite,
but there is a small area uncapped over Mid MI back toward Lake MI
with enhanced instability and stronger lapse rates. As CAMS suggest,
we expect the current line of convection to scour out heading toward
the Saginaw Bay while continuing later into the evening heading down
toward GRR into this more favorable region. Loss of diurnal heating
will lead to a mainly dry night for most of the area. Any
showers/storms to affect the Saginaw Valley should remain sub severe
owning to no shear available, but brief heavy rain would be possible
as PWATs increase to about 1.5 inches.

For Sunday, the surface front will be stalled just south of the
border while a portion of the elevated front remains over a portion
of the area. Meanwhile, a cutoff upper low over Missouri/Illinois is
expected to release some energy up along the front with hints of a
surface low spinning up while it tracks through Ohio. This will push
the deformation region up into southern MI in the early hours of the
day which will then persist into the afternoon. Weak elevated
instability maxing out at a couple hundred J/kg and poor shear less
than 20 knots will minimize any severe threats. Bigger concern looks
to be continued moisture advection into the region with little
movement to the edge of precip shield where localized heavy rainfall
totals may occur with PWATs around 1.75 inches.

Brief cool down Sunday into Monday as high temperatures behind the
front hold in the 70s with northerly flow. Should be short lived as
the northern extension of the west coast ridge gets pushed eastward
across Canada and into the Great Lakes by about Tuesday with height
rises and warm air advection pushing temps back into the 80 through
the week. The reorientation of the ridge, extending east across the
region, sets up another potentially quiet period through the week as
an active cutoff upper low lies south of the ridge and the active
westerlies hold over northern Ontario. Next opportunity for rain
could hold off til Saturday as the next strong trough digs through
Canada toward the region.

MARINE...

Cold front triggering numerous showers and thunderstorms this
afternoon, in and around Saginaw Bay/Central Lake Huron. The front
will continue make progress south tonight, leading to winds shifting
to the northeast from north of south. Strong high pressure will then
build over Eastern Canada through Sunday, and this will lead to
prolong moderate northeast winds, gusting 20 to 25 knots. This will
cause a build up of waves over southern Lake Huron basin, reaching
and exceeding 4 feet, and small craft advisories remain in effect
this evening through Sunday night. Winds look slow to weaken early
next week, reaching at or below 15 knots by Tuesday. However, wind
direction will become a bit more easterly, lessening the fetch and
directed the higher waves a bit farther north over Central Lake
Huron.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory until 4 AM EDT Monday for LHZ421-441.

     Small Craft Advisory until 10 PM EDT Sunday for LHZ422-442-443.

Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....SC
UPDATE.......SC
DISCUSSION...DRK
MARINE.......SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 3, 9:48 AM EDT, 18 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Detroit/Pontiac MI
948 AM EDT Sat Sep 3 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-041400-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
948 AM EDT Sat Sep 3 2022

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms north of I69 this afternoon and
evening. Thunderstorms will be capable of producing wind gusts in
excess of 40 mph and small hail. Severe weather is not anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-041400-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
948 AM EDT Sat Sep 3 2022

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Thunderstorms will be possible across the Saginaw Bay into Central
and southern Lake Huron. Isolated wind gusts to or in excess of 30
knots will be possible with stronger storm development.

Small Craft Advisories are in effect beginning this evening for all
of the Lake Huron nearshore waters from Port Austin to Port Huron
including Saginaw Bay.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories continue through Sunday for all of the Lake
Huron nearshore waters from Port Austin to Port Huron including
Saginaw Bay.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

IRL

Nearby

Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.